# SDR 2012FA0000332

- Difficulty date: April 6, 2012
- Submitted: May 21, 2012
- Operation: General aviation
- Aircraft: N14722
- Make and model: Frchld 24C8C
- Aircraft serial: 2644
- Aircraft time: 2,010 hours
- System (JASC): 3240 · Landing Gear Brake System
- Part: Brake Sys
- Condition: Sensitivity
- Location: Mlg
- Stage of operation: LD
- How discovered: O
- Nature of condition: O
- Precautionary procedure: O

## Discrepancy

BRAKE SYS INSTALLED IN ACFT BY FIELD APPROVED MAJOR ALTERATION.  ALTERATION INCLUDED MASTER CYLINDERS, BRAKE CALIPERS, ROTORS, AND WHEELS REMOVED FROM AIRPLANE.  APPROX 10 HRS AFTER INSTALLATION OF ALTERED BRAKE SYS A LOW TIME TAIL WHEEL PILOT PURCHASED THE AIRPLANE AND DURING FAMILIARIZATION FLIGHTS FLIPPED THE AIRPLANE UPSIDE DOWN OVER ITS NOSE ON LANDING ROLL OUT BY APPLYING BRAKES.  SUBSTANTIAL DAMAGE TO AIRPLANE OCCURRED.  EXPERIENCED TAIL WHEEL PILOTS WHO FLEW THE AIRPLANE PRIOR TO ACCIDENT REPORTED BRAKES WERE EXTREMELY SENSITIVE AND DIFFICULT TO USE APPROPRIATELY.  PILOTS REPORTED TAIL OF AIRPLANE WOULD COME OFF THE GROUND DURING ROUTINE BRAKING WHILE TAXIING IF NOT VERY CAREFUL.  FAA FSDO IIC ADVISED OWNER TO REMOVE THE BRAKE SYSTEM AND REINSTALL BRAKE SYS FROM STANDARD CONFIGURATION BEFORE FURTHER FLIGHT.  BRAKING EFFECTIVENESS APPEARS TO BE TOO GREAT FOR GROSS WEIGHT OF AIRPLANE WITH 310 BRAKE SYSTEM INSTALLED.
